Alert archive / Texas / Ice Storm Warnings in 2007
Ice Storm Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this ice storm warning at Jan 13, 2007, 2:50 AM CST for 21 counties in Texas. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2007, 2:50 AM CST (08:50 UTC)
- Expired
- Jan 14, 2007, 3:06 PM CST
- In force
- 36 hr
- Issued by
- NWS Lubbock, TX
All 21 counties
Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX
The radar
The Lubbock radar (KLBB), 47 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this ice storm warning went out at Jan 12, 3:31 PM CST, 11 hours 19 minutes earlier.
Area forecast discussion, Jan 12, 3:31 PM CST, 11 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 331 PM CST FRI JAN 12 2007 .SHORT TERM... LIGHT DRIZZLE/FREEZING DRIZZLE AND FOG IS BEING WIDELY REPORTED ACROSS THE CWA THIS AFTN. BAND OF LIGHT TO MODERATE RAIN ACROSS THE ROLLING PLAINS HAS SLOWLY SHIFTED EASTWARD...WITH THE WESTERN EDGE STILL LOCATED ACROSS THE EASTERN PORTIONS OF STONEWALL AND KING COUNTIES. BEHIND THE COLD FRONT...TEMPS HAVE STEADILY DROPPED TODAY WITH WTXM OBS SHOWING JUST A FEW LOCATIONS STILL ABOVE FREEZING FROM AROUND TAHOKA TO THE NM STATE LINE. WTXM 18Z SOUNDING OUT AT REESE CENTER SHOWED A LARGE WARM NOSE BETWEEN 800 AND 700 MB WITH A VERY SHALLOW SATURATED LAYER UNDERNEATH. ALOFT...WATER VAPOR IMAGERY SHOWS THE MAIN UPPER LOW STILL MOVING SOUTHEAST THROUGH THE GREAT BASIN WITH A PRONOUNCED SHORTWAVE TROUGH RAPIDLY APPROACHING WTX FROM NEW MX/NRN OLD MX. REGIONAL PROFILERS SHOW THAT MID-LVL WINDS HAVE BACKED SLIGHTLY AHEAD OF APPROACHING SHTWV TROUGH. THE LIFT FROM THE TROUGH SHOULD SPREAD ACROSS WTX TONIGHT...12Z NAM SHOWS BEST H7 OMEGA AND H5-H3 DIV-Q LOCATED ACROSS THE WESTERN CWA. THE QG LIFT IS NOT PROGGED TO BE OVERLY IMPRESSIVE THOUGH. ADDITIONALLY...ISENTROPIC FIELDS SHOW 30-40KT LOW-LVL FLOW PRODUCING WAA IN THE 295-310K LAYER OR SO ACROSS WTX WHICH WILL LEAD TO SOME DEEP IF NOT STRONG LIFT. DESPITE THE DEEP LIFT...FCST SOUNDINGS KEEP THE SATURATED LAYER FAIRLY SHALLOW THROUGH SAT MORN WHICH ARGUES FOR THE MAJORITY OF THE PRECIP TO STAY FZDZ OR LIGHT FZRA. THUS HAVE BACKED OFF SOMEWHAT IN THE QPF/ICE ACCUM GRIDS AND NO LONGER ANTICIPATE THAT WE WILL REACH 1/4 INCH ICE ACCUMULATION FOR A ICE STORM WARNING. WILL ISSUE A FREEZING RAIN ADVISORY WITH THIS PACKAGE TO COVER THE ENTIRE CWA. THAT BEING SAID...WE STILL MAY END UP APPROACHING WARNING CRITERIA IN SOME AREAS...AND POSSIBLE THAT THE ADVISORY COULD BE UPGRADED TO A WARNING IN SPOTS. AFTER THE TROUGH AXIS PASSES SAT MORN...WE SHOULD SEE PRECIP COVERAGE DECREASE DURING THE MORNING DUE TO WEAK SUBSIDENCE BEHIND THE TROUGH AND DIMINISHING ISENTROPIC LIFT AS LOW-LVL WINDS VEER TO THE SW. HOWEVER..GIVEN POSSIBILITY OF SLOWER EVOLUTION OF UPPER-LVL FEATURES AND RENEWED WEAK LIFT IS SW FLOW ALOFT...FEEL THAT AT THIS POINT CONTINUING THE ADVISORY THROUGH 6 PM IS THE BEST COURSE. DUE TO THE STRENGTH OF THE COLD AIR MASS...CLOUD COVER...FOG AND PRECIP DO NOT EXPECT MUCH OF A DIURNAL WARMUP FOR SAT AND HAVE SIGNIFICANTLY UNDERCUT MOS HIGH TEMP GUIDANCE. FEEL THAT THE ENTIRE CWA SHOULD BE AT OR BELOW FREEZING ALL DAY. .LONG TERM... WITH THE MAIN UPPER LOW STILL YET TO PASS...WE WONT BE OUT OF THE WOODS SATURDAY NIGHT AND SUNDAY BY ANY MEANS. FOLLOWING A BRIEF LET-UP PERHAPS LATE SATURDAY...EXPECT LIFT TO INCREASE AGAIN AS AT LEAST TWO DISTINCT WAVES PASS. THE FIRST LATE SATURDAY EVENING AND THE SECOND SUNDAY AFTERNOON. THE COLD AIR WILL BE LOCKED IN PLACE WITH SOUTHWESTERLY OVER-RUNNING CONTINUING AND A WEDGE OF SOLIDLY WARM AIR OFF THE SURFACE. FORECAST SOUNDINGS CONTINUE TO STRONGLY SUPPORT PRIMARILY FREEZING RAIN INTO SUNDAY MORNING...BEFORE DEEPER LAYER COOLING CAUSES A TRANSITION TO SNOW OVER THE NORTHWEST...AND MIXING PERHAPS WITH SLEET OVER THE EASTERN ZONES. MODEL QPF NUMBERS ARE HARD TO LATCH ONTO THIS FAR OUT...BUT EVEN SO SUGGEST TOTALS SATURDAY NIGHT AND SUNDAY WILL BE CLOSE TO WARNING LEVELS OF 0.25 INCHES OF ICE GLAZE. WE WILL CONTINUE THE WINTER STORM WATCH ISSUED PREVIOUSLY FOR SATURDAY NIGHT AND EARLY SUNDAY...AND EXTEND UNTIL 00Z MONDAY. THE SNOW CHANCES ON THE BACK SIDE COULD TURN OUT A BIT MORE SIGNIFICANT THAN EARLIER EXPECTED GIVEN THE TRACK OF THE LOW. FOR NOW...INCREASED SNOW CHANCES TO LIKELY SUNDAY ACROSS THE NORTH AND NORTHWEST WITH LIGHT ACCUMULATIONS FOR NOW. ALSO EXTENDED SLIGHT CHANCE OF LIGHT SNOW ALL NIGHT ACROSS EASTERN ZONES SUNDAY NIGHT. LOWERED HIGHS SUNDAY A CATEGORY OR SO MAINLY OVER SOUTHERN ZONES. THE ARCTIC AIR WILL DEEPEN AS NOTED ABOVE LATE SUNDAY WITH A BETTER SOUTHERLY PUSH UNDERWAY FOLLOWING PASSAGE OF THE UPPER LOW. LOWERED HIGHS A BIT MORE ON MONDAY AND TUESDAY MOST AREAS. SOME AMOUNT OF WEST OR SOUTHWEST COMPONENT ALOFT APPEARS WILL CONTINUE INTO AND BEYOND MID WEEK WHICH COULD REQUIRE ADDING PRECIPITATION MENTION LATER CURRENT DEPICTION REMAINS DRY ON OUR FORECAST AND FROM MOST FAVORED OUTPUT. PERHAPS A COUPLE OF SHALLOW RE-ENFORCEMENTS OF THE COLD AIR WILL OCCUR. ONE ESPECIALLY BY THURSDAY AS NORTHERLY COMPONENT ALOFT EXPECTED TO REMAIN ACROSS THE NORTHERN PLAINS. A SIGNIFICANT WARM-UP MAY BE DIFFICULT FOR MUCH OF NEXT WEEK. MCQUEEN && .AVIATION... CEILINGS UNDER 300 FT...FOG...OCCASIONALLY DENSE....AND THE DEVELOPMENT OF LIGHT FREEZING PRECIP SHOULD RESULT IN LIFR TO LIFR CONDITIONS AT THE KLBB AND KCDS TERMINALS THIS EVE AND OVERNIGHT...WITH A GRADUAL IMPROVEMENT TO IFR/MVFR CONDITIONS SAT MORN. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 18 25 18 21 8 / 50 50 60 60 10 TULIA 17 25 17 21 10 / 50 50 60 70 10 PLAINVIEW 20 25 18 23 11 / 50 50 60 70 10 LEVELLAND 23 31 22 26 14 / 50 50 60 60 10 LUBBOCK 23 29 21 25 13 / 60 60 60 60 10 BROWNFIELD 25 32 24 28 16 / 60 60 60 50 10 CHILDRESS 18 25 20 21 14 / 60 60 70 70 20 SPUR 23 29 23 26 15 / 60 60 70 70 20 ASPERMONT 24 31 25 27 18 / 70 70 70 70 20 && .LUB WATCHES/WARNINGS/ADVISORIES... FREEZING RAIN ADVISORY UNTIL 6 PM CST SATURDAY FOR THE FOLLOWING ZONES: TXZ021>044. WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>044. && 33/05/33
Hazardous weather outlook, Jan 12, 3:42 PM CST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 342 PM CST FRI JAN 12 2007 TXZ021>044-132145- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 342 PM CST FRI JAN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER WEATHER THE COMBINATION OF A STRONG COLD FRONT AND AN UPPER LEVEL STORM SYSTEM WILL RESULT IN WIDESPREAD FREEZING DRIZZLE AND AREAS OF FREEZING RAIN TONIGHT. ICE ACCUMULATIONS UP TO TWO TENTHS OF AN INCH ARE POSSIBLE. A FREEZING RAIN ADVISORY HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER STORM WATCH HAS BEEN ISSUED FROM SATURDAY NIGHT THROUGH SUNDAY AFTERNOON. FREEZING RAIN WILL REDEVELOP SATURDAY NIGHT AND CONTINUE THROUGH SUNDAY MORNING. THE FREEZING RAIN MAY TRANSITION TO SNOW SUNDAY AFTERNOON. ICE ACCUMULATIONS OF A QUARTER INCH ARE POSSIBLE BY SUNDAY MORNING. SNOW ACCUMULATIONS ARE ALSO POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH THURSDAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 12:44 PM CST | Winter Weather Advisory | LUB | Bailey, Castro, Cochran, Lamb, Parmer, Swisher and 1 more | 26 hr |
Nearby
Ice Storm Warnings in Texas, 2007Every ice storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.